Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 212, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 25, 2012, 7:00 PM CDT for Brewster County, Pecos County, Terrell County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2012, 7:00 PM CDT (00:00 UTC)
- Expired
- Sep 25, 2012, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Brewster County, TX, Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 202 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 7:15 PM CDT | HAIL 0.75 | 8 W Longfellow, TX | EIGHT INCHES TO ONE FOOT OF MARBLE TO PENNY-SIZED HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2209 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
563 WUUS54 KMAF 260000 SVRMAF TXC043-371-443-260045- /O.NEW.KMAF.SV.W.0212.120926T0000Z-120926T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 700 PM CDT TUE SEP 25 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... EXTREME WEST CENTRAL TERRELL COUNTY IN SOUTHWEST TEXAS... EAST CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS... * UNTIL 745 PM CDT * AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF LONGFELLOW...OR 21 MILES WEST OF SANDERSON...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... LONGFELLOW... LAT...LON 3015 10247 2999 10266 3021 10288 3034 10273 TIME...MOT...LOC 0000Z 315DEG 11KT 3021 10273 $$
1 follow-up statement
090 WWUS54 KMAF 260026 RRA SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 726 PM CDT TUE SEP 25 2012 TXC043-371-443-260045- /O.CON.KMAF.SV.W.0212.000000T0000Z-120926T0045Z/ PECOS TX-TERRELL TX-BREWSTER TX- 726 PM CDT TUE SEP 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EAST CENTRAL BREWSTER...EXTREME WEST CENTRAL TERRELL AND SOUTH CENTRAL PECOS COUNTIES... AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LONGFELLOW...OR ABOUT 16 MILES WEST OF SANDERSON... MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... LONGFELLOW. LAT...LON 3015 10247 2999 10266 3021 10288 3034 10273 TIME...MOT...LOC 0027Z 315DEG 11KT 3015 10266 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 6:27 PM CDT, 33 minutes earlier.
Area forecast discussion, Sep 25, 6:27 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 627 PM CDT TUE SEP 25 2012 .DISCUSSION... && .AVIATION... SCATTERED STORMS HAVE DEVELOPED ACROSS MUCH OF THE AREA THIS AFTERNOON... HAVE INCLUDED TEMPO TSRA AT MAF AND FST THROUGH 02Z. OTHER THAN THAT IT SHOULD BE VFR THROUGH THE FORECAST WITH WIND BECOMINGLY SOUTHERLY AT ALL TAF SITES AS DRYLINE DRIFTS WEST. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Sep 25, 1:22 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 122 PM CDT TUE SEP 25 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 122 PM CDT TUE SEP 25 2012 /1222 PM MDT TUE SEP 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING OVER WEST TEXAS. THE BEST CHANCES WILL BE OVER THE DAVIS MOUNTAINS AND STOCKTON PLATEAU. THE MAIN THREATS WILL BE DRY LIGHTNING AND GUSTY WINDS. ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY....ALONG AND WEST OF A LAMESA...TO FORT STOCKTON...TO LAJITAS LINE. THESE STORMS MAY BE ACCOMPANIED BY GUSTY WINDS AND DRY LIGHTNING. THURSDAY THROUGH MONDAY...RAIN CHANCES WILL INCREASE OVER ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED BUT HEAVY RAINFALL COULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Sep 25, 3:30 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT TUE SEP 25 2012 TXZ075-252100- PECOS- 330 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL PECOS COUNTY UNTIL 400 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 20 MILES SOUTH OF FORT STOCKTON AT 330 PM CDT...MOVING SOUTH AT 5 MPH. THIS STORM WAS LOCATED OVER U.S. HWY 285. LAT...LON 3049 10244 3043 10269 3066 10274 3071 10254 TIME...MOT...LOC 2030Z 343DEG 4KT 3060 10261
Special weather statement, Sep 25, 4:02 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 PM CDT TUE SEP 25 2012 TXZ075-252130- PECOS- 402 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL PECOS COUNTY UNTIL 430 PM CDT... A STRONG THUNDERSTORM WAS LOCATED ALONG HIGHWAY 285...35 MILES SOUTHEAST OF FORT STOCKTON AT 401 PM CDT...MOVING SOUTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3037 10244 3036 10270 3062 10267 3062 10247 TIME...MOT...LOC 2101Z 357DEG 8KT 3054 10258
Special weather statement, Sep 25, 5:50 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 550 PM CDT TUE SEP 25 2012 TXZ062-069-252315- MIDLAND-UPTON- 550 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN UPTON AND SOUTHEASTERN MIDLAND COUNTIES UNTIL 615 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 12 MILES WEST OF MIDKIFF AT 549 PM CDT...MOVING EAST AT 15 MPH. THIS STORM WILL CROSS S.H. 349. BLOWING DUST CAN BE EXPECTED WITH THIS STORM. LAT...LON 3178 10180 3150 10178 3152 10214 3169 10213 TIME...MOT...LOC 2249Z 268DEG 12KT 3161 10203
Special weather statement, Sep 25, 6:29 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 629 PM CDT TUE SEP 25 2012 TXZ062-260000- MIDLAND- 629 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN MIDLAND COUNTY UNTIL 700 PM CDT... A STRONG THUNDERSTORM WAS 3 MILES SOUTH OF SPRABERRY NEAR FARM TO MARKET ROAD 1379 AT 629 PM CDT...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3192 10179 3166 10178 3166 10196 3189 10199 TIME...MOT...LOC 2329Z 257DEG 12KT 3182 10186
Special weather statement, Sep 25, 6:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 645 PM CDT TUE SEP 25 2012 TXZ075-081-082-260015- PECOS-TERRELL-BIG BEND AREA- 645 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND WEST CENTRAL TERRELL COUNTIES UNTIL 715 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 11 MILES NORTHWEST OF LONGFELLOW AT 645 PM CDT...MOVING SOUTHEAST AT 25 MPH. LAT...LON 3025 10225 2994 10264 3023 10293 3048 10264 TIME...MOT...LOC 2345Z 315DEG 22KT 3022 10278
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:13 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 47 min |
| Sep 25, 7:19 PM CDT | Special Weather Statement | MAF | Howard | 26 min |
| Sep 25, 7:34 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 41 min |
| Sep 25, 7:55 PM CDT | Special Weather Statement | MAF | Mitchell | 35 min |
| Sep 25, 7:56 PM CDT | Special Weather Statement | MAF | Terrell | 49 min |
| Sep 26, 3:45 PM CDT | Special Weather Statement | MAF | Andrews | 30 min |
| Sep 26, 4:10 PM CDT | Special Weather Statement | MAF | Ward | 35 min |
| Sep 26, 4:18 PM CDT | Special Weather Statement | MAF | Gaines | 27 min |
| Sep 26, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 59 min |
| Sep 26, 4:45 PM CDT | Special Weather Statement | MAF | Dawson | 30 min |
| Sep 26, 4:48 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 42 min |
| Sep 26, 5:00 PM CDT | Special Weather Statement | MAF | Andrews | 30 min |
| Sep 26, 5:04 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 56 min |
| Sep 26, 5:32 PM CDT | Special Weather Statement | MAF | Dawson | 28 min |
| Sep 26, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 38 min |
| Sep 26, 5:43 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 62 min |
| Sep 26, 5:58 PM CDT | Special Weather Statement | MAF | Brewster | 32 min |
| Sep 26, 6:20 PM CDT | Special Weather Statement | MAF | Martin | 25 min |
| Sep 26, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 58 min |
| Sep 26, 6:50 PM CDT | Special Weather Statement | MAF | Borden | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.